MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR HIP; EMPOWR ACETABULAR, DUAL MOBILITY, METAL LINER, 46H

ENCORE MEDICAL L.P EMPOWR HIP; EMPOWR ACETABULAR, DUAL MOBILITY, METAL LINER, 46H
Model Number 951-01-46H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - patient reported loose feeling after surgery.Patient had cyst in acetabular and medialized too much during surgery.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as loosening.The previous surgery and the surgery detailed in this event occurred 1 day apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to short time between previous and revision surgery, it is possible that the event may have occurred due to lack of post-operative care, patient noncompliance with medical instructions, incorrect implant selection, patient activities.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR HIP
Common Device Name
EMPOWR ACETABULAR, DUAL MOBILITY, METAL LINER, 46H
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key15949930
Report Number1644408-2022-01666
Device Sequence Number20458815
Product Code LPH
UDI-Device Identifier00190446669029
UDI-Public(01)00190446669029
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K203557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number951-01-46H
Device Catalogue Number951-01-46H
Device Lot Number2219A1026
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Initial Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-281 LOT 857B1248; 425-97-012 LOT 177R2290; 952-28-46H LOT 2227A1056
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale